depression linked to birth control pill?

iVillage Member
Registered: 04-06-2007
depression linked to birth control pill?
3
Sat, 05-28-2011 - 9:53pm

I have been suffering from (at times) severe depression since shortly after the birth of my daughter three and a half years ago. I've tried several meds and I'm currently taking Prozac. At first, it seemed to help a lot but now my progress seems to have plateaued.

Looking back, I've realized that - for the first few months after my son was born (5 years ago) - I was fine. I started feeling somewhat depressed when he was about three months old. I was also okay immediately after my daughter was born; dead tired because she was a VERY difficult baby but not depressed. Again, it started when she was around 3 months old. I never put two and two together before but, when my babies were around 3 months old, I started taking birth control pills again.

Seriously wondering if the pills might be a major factor in my depression? I stopped taking them after my last cycle (only about two weeks ago) and I do feel somewhat better though I don't know how long it will last.

Anyone else experience this?

Lori-Ann

siggy1 Thanks to momof1sweetcutie for the si
iVillage Member
Registered: 01-20-2005
Sat, 05-28-2011 - 10:17pm

It's been a very long time since I was on birth control pills but I do seem to recall moodiness, headaches, and naseau with them.

Avatar for sunset5000
Community Leader
Registered: 10-10-2007
Sun, 05-29-2011 - 3:12am

Lori-Ann,

Your children are adorable!

iVillage Member
Registered: 04-06-2007
Sun, 05-29-2011 - 10:30am

I did speak to my family

siggy1 Thanks to momof1sweetcutie for the si